Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 68, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 10, 2006, 5:35 PM CDT for White County, Illinois; Posey County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 5:35 PM CDT (22:35 UTC)
- Expired
- May 10, 2006, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 102236
TORPAH
ILC193-INC129-102300-
/O.NEW.KPAH.TO.W.0068.060510T2235Z-060510T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
POSEY COUNTY IN SOUTHWEST INDIANA.
WHITE COUNTY IN SOUTHEAST ILLINOIS.
* UNTIL 600 PM CDT.
* AT 532 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PHILLIPSTOWN...OR
ABOUT 6 MILES EAST OF CARMI...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR PHILLIPSTOWN AND CROSSVILLE BY 540 PM CDT.
NEAR NEW HARMONY BY 545 PM CDT.
NEAR GRIFFIN AND GRAYVILLE BY 555 PM CDT.
7 MILES NORTHWEST OF POSEYVILLE BY 600 PM CDT.
A TORNADO WARNING BASED ON DOPPLER RADAR...MEANS A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
LAT...LON 3823 8796 3820 8770 3820 8770 3791 8771
3788 8783 3793 8791 3782 8792 3778 8796
3782 8808 3783 8809 3782 8804 3784 8803
3790 8810 3790 8802 3794 8808 3793 8805
3798 8802 3810 8819 3813 8816 3826 8802
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 2:31 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 10, 2:31 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT WED MAY 10 2006
.DISCUSSION...
MAIN FOCUS WILL BE ON THIS AFTERNOON/EVENING SEVERE STORM AND
FLOODING CHANCES. ALSO MAY HAVE TO EXTEND FF.A PAST 23Z. WILL
COORDINATE AND MAKE THE CALL AT PRESS TIME.
LATEST SURFACE ANALYSIS PLACES COLD FRONT ALONG THE NORTHWEST
PERIPHERY OF THE PAH CWA. RADAR LOOPS DETECTED STORMS DEVELOPING
ALONG AND JUST AHEAD OF THE FRONT. VIS SAT LOOP INDICATES PLENTY OF
CLOUD COVER WHICH WAS CONTRIBUTING TO KEEPING INSTABILITY LOWER THAN
ORIGINALLY ANTICIPATED AT THIS TIME YESTERDAY. THUS SPC DOWNGRADED
TO A SLIGHT RISK FOR THE AREA.
THE 12Z ETA AND GFS SOUNDINGS HAS CAPES RANGING FROM 1000 AND 2000
J/KG...RESPECTIVELY. K INDICIES OF 31 SHOWALTERS RANGING FROM -1 IN
SWIN TO -6 IN SEMO. THUS INSTABILITY IS NOT ALL THAT GREAT. HOWEVER
THAT COMBINED WITH FROPA AND NEARBY SFC LOW DO THINK SLIGHT RISK IS
APPROPRIATE. THE MAIN THREAT AT HAND ATTM IS POTENTIAL FLOODING.
HAVE HAD SOME EVACUATIONS...MAINLY IN FLOOD PRONE AREAS...AND
NUMEROUS COUNTIES REPORTED AT OR NEAR BANKFULL CONDITIONS ON MOST
STREAMS...CREEKS...DITCHES...AND SMALL RIVERS.
THE NEXT PROBLEM WILL BE THURSDAY. THERE WILL BE SOME LIFT AND
LIMITED MOISTURE OVER THE AREA AS UPPER LOW MEANDERS TO THE NORTH.
EVEN THOUGH THUNDER IS QUESTIONABLE AT ALL...WITH MAJOR COLD POOL
MOVING OVERHEAD...WITH -20C AROUND 16K FEET AND WET BULB ZERO AROUND
6K FEET. ANYTHING THAT FALLS COULD CONTAIN HAIL/SLEET. SO AS PER
SWODY2 DISC OPTED TO INTRO ISOLATED THUNDER THURSDAY. AFTER THAT
ATTEMPTED TO KEEPS POPS OUT OF THE FORECAST WHERE I COULD BUT
MAINTAINING POPS WHEN BEST CHCS EXPECTED THROUGH OUT THE WEEK.
REALLY DONT THINK IT WILL RAIN DAY AND NIGHT FOR THE NEXT SEVEN
DAYS. BUT WITH TIMING WILL CONTINUE TO BE ISSUE AS UPPER LOW
MEANDERS TO THE NORTH.
AS FOR TEMPS JUST TWEAKS HERE AND THERE TO MOSTLY FOR COLLABORATION.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
KHHazardous weather outlook, May 10, 10:27 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1027 AM CDT WED MAY 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1027 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS THE FOUR STATE AREA. THE AREA WITH THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ACROSS WESTERN KENTUCKY. THE SEVERE WEATHER THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME HEATING THAT CAN TAKE PLACE. SATELLITE SHOWS A FAIRLY LARGE AREA OF CLOUD COVER OVER MUCH OF THE REGION. HOWEVER...SOME THIN SPOTS IN THE CLOUDS WERE OBSERVED. THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORMS WILL BE WITH A COLD FRONT MOVING ACROSS THE REGION...AND UPPER LEVEL ENERGY FORECAST TO MOVE FROM THE SOUTHERN PLAINS THIS MORNING ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS THIS AFTERNOON. THE PRIMARY HAZARDS WILL BE HAIL AND STRONG WINDS. HEAVY RAIN IS ALSO A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE AREA THROUGH 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, May 10, 5:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO EVANSVILLE 37.98N 87.54W
05/10/2006 VANDERBURGH IN TRAINED SPOTTER
TORNADO BRIEFLY TOUCHED DOWN IN LANDFILL ON NORTH SIDE OF
EVANSVILLE. TRACKED NORTHEAST THROUGH A CLUMP OF TREES
CAUSING DEBRIS...LIFTED FOR 3 MINUTES AND THEN BREIFLY
TOUCHED DOWN AGAIN IN AN OPEN FIELD.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:47 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 15 hr |
| May 10, 5:15 PM CDT | Tornado Warning | PAH | Vanderburgh | 45 min |
| May 10, 5:56 PM CDT | Tornado Warning | PAH | Warrick | 38 min |
| May 10, 5:59 PM CDT | Tornado Warning | PAH | Gibson, Posey | 46 min |
| May 10, 6:18 PM CDT | Tornado Warning | PAH | Pike | 27 min |
| May 10, 6:43 PM CDT | Tornado Warning | PAH | Gibson | 47 min |
Nearby
Tornado Warnings in Illinois, 2006Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.